Alert archive / Virginia / Beach Hazards Statements in 2022
Beach Hazards Statement 3, NWS Wakefield, VA
NWS Wakefield, VA issued this beach hazards statement at Jul 9, 2022, 5:12 PM EDT for City of Virginia Beach, Virginia; Currituck County, North Carolina. It took effect at Jul 10, 2022, 8:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2022, 5:12 PM EDT (21:12 UTC)
- In effect from
- Jul 10, 2022, 8:00 AM EDT
- Expired
- Jul 11, 2022, 8:00 PM EDT
- In force
- 36 hr
- Issued by
- NWS Wakefield, VA
The radar
The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
189 WHUS41 KAKQ 092112 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 512 PM EDT Sat Jul 9 2022 NCZ102-VAZ098-100515- /O.NEW.KAKQ.BH.S.0003.220710T1200Z-220711T0000Z/ Eastern Currituck-Virginia Beach- 512 PM EDT Sat Jul 9 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...High risk of rip currents * WHERE...In Virginia, Virginia Beach. In North Carolina, Eastern Currituck County. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Breaking waves of 5 to 6 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
7 follow-up statements
729 WHUS41 KAKQ 100304 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 1104 PM EDT Sat Jul 9 2022 NCZ102-VAZ098-101115- /O.CON.KAKQ.BH.S.0003.220710T1200Z-220711T0000Z/ Eastern Currituck-Virginia Beach- 1104 PM EDT Sat Jul 9 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...High risk of rip currents. * WHERE...In Virginia, Virginia Beach. In North Carolina, Eastern Currituck County. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Breaking waves of 5 to 6 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
883 WHUS41 KAKQ 100837 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 437 AM EDT Sun Jul 10 2022 NCZ102-VAZ098-101800- /O.CON.KAKQ.BH.S.0003.220710T1200Z-220711T0000Z/ Eastern Currituck-Virginia Beach- 437 AM EDT Sun Jul 10 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...High risk of rip currents. * WHERE...In Virginia, Virginia Beach. In North Carolina, Eastern Currituck County. * WHEN...From this morning through this evening. * IMPACTS...Breaking waves of 4 to 6 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
484 WHUS41 KAKQ 101924 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 324 PM EDT Sun Jul 10 2022 NCZ102-VAZ098-110330- /O.EXT.KAKQ.BH.S.0003.000000T0000Z-220712T0000Z/ Eastern Currituck-Virginia Beach- 324 PM EDT Sun Jul 10 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING... * WHAT...High risk of rip currents. * WHERE...In Virginia, Virginia Beach. In North Carolina, Eastern Currituck County. * WHEN...Through Monday evening. * IMPACTS...Breaking waves of 4 to 6 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
449 WHUS41 KAKQ 110201 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 1001 PM EDT Sun Jul 10 2022 NCZ102-VAZ098-111015- /O.CON.KAKQ.BH.S.0003.000000T0000Z-220712T0000Z/ Eastern Currituck-Virginia Beach- 1001 PM EDT Sun Jul 10 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...High risk of rip currents. * WHERE...In Virginia, Virginia Beach. In North Carolina, Eastern Currituck County. * WHEN...Through Monday evening. * IMPACTS...Breaking waves of 4 to 6 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
111 WHUS41 KAKQ 110826 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 426 AM EDT Mon Jul 11 2022 NCZ102-VAZ098-112000- /O.CON.KAKQ.BH.S.0003.000000T0000Z-220712T0000Z/ Eastern Currituck-Virginia Beach- 426 AM EDT Mon Jul 11 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High risk of rip currents. * WHERE...In Virginia, Virginia Beach. In North Carolina, Eastern Currituck County. * WHEN...Through Monday evening. * IMPACTS...Breaking waves of 4 to 5 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
337 WHUS41 KAKQ 111928 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 328 PM EDT Mon Jul 11 2022 NCZ102-VAZ098-120000- /O.CON.KAKQ.BH.S.0003.000000T0000Z-220712T0000Z/ Eastern Currituck-Virginia Beach- 328 PM EDT Mon Jul 11 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High risk of rip currents. * WHERE...In Virginia, Virginia Beach. In North Carolina, Eastern Currituck County. * WHEN...Through Monday evening. * IMPACTS...Breaking waves of 4 to 5 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
752 WHUS41 KAKQ 112338 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 738 PM EDT Mon Jul 11 2022 NCZ102-VAZ098-120045- /O.EXP.KAKQ.BH.S.0003.000000T0000Z-220712T0000Z/ Eastern Currituck-Virginia Beach- 738 PM EDT Mon Jul 11 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... The Beach Hazards Statement will expire at 8 PM EDT this evening. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Jul 9, 4:13 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 9, 4:13 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
413 PM EDT Sat Jul 9 2022
.SYNOPSIS...
A frontal boundary shift south of the region late tonight into
Sunday. Cooler and drier air slowly filters into the area late
Sunday through early next week as high pressure moves overhead.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 355 PM EDT Saturday...
Latest analysis places slow moving frontal boundary just south
of the VA-NC border early this afternoon. Front finally did get
nudged back south earlier this afternoon to allow for forward
speed of convection to increase a bit, mitigating the flash
flood threat a bit more. Did also have some breaks in the
general cloudiness that we've maintained 1000-1500 J/KG of
MLCAPE along and south of the boundary into northeast NC. Some
concern for some gusty winds as the heavy showers drop into the
remainder of the area. However, for the most part with PW in
the 1.75-2.25" range (highest southeast), greatest concern will
remain with heavy rainfall.
Rain has tapered to some lighter, more sporadic rain showers
and drizzle inland. Do expect showers to fill back in and
re-fire in this anomalously moist early July airmass, with yet
another upper- level disturbance pulling across the area into
this evening. For that reason, PoPs remain in the likely to
categorical range through the night. Tapering back to some light
rain or drizzle for the late night, with areas of fog likely
into Sun morning. Lows mainly in the 70s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
As of 355 PM EDT Saturday...
The front will push south of the area tomorrow. However, 12z/09
guidance remains in good agreement that low-level moisture
remains locked in over the area on persistent onshore flow.
Continued trend of increasing PoP and sky cover, and lowering
temps for tomorrow, with periodic light to moderate showers
expected, inland to start the day, pushing to the coast by
evening as the trough axis pushes offshore by 00z/Monday.
Temperatures will struggle get out of the low to mid 70s (near
80 SE and northern neck) given persistent cloud cover holding
strong over all but the far N, which could have some peeks of
sunshine by late afternoon.
Clearing trend ensues Sunday night into Monday. early morning low
temps upper 50s to low 60s inland, upper 60s and low 70s SE
where clouds will be thickest and persist through most if not
all of the overnight.
High pressure moves in for Monday, as upper trough axis lingers
along the Carolina coast. Any lingering showers confined to NE
NC along the trough axis, with clearing farther north. Onshore
flow Monday morning will transition to E-SE by the evening as
high pressure pulls out into the western Atlantic. High temps
warm into the low/mid 80s with overnight lows in the upper 60s
for most of the area with low 70s possible near the coast.
Bit of a transition day weather wise on Tuesday, as first trough
axis weakens along the Coastal Carolinas and next one begins to
approach from the west. Warming up slightly as return flow
allows for winds to veer around to the S-SW. Could see an
isolated storm develop off the developing aftn seabreeze along
the Albemarle Sound, but otherwise fair and warmer with no
apparent convective triggers present. Highs back into the 80s to
~90 degrees.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 355 PM EDT Saturday...
A cold front approaches from the NW Wednesday while an UL trough
digs in overhead. This will bring a chance of showers/thunderstorms
Wednesday afternoon/evening. The front then gets hung up somewhere
to our SE, potentially impacting our weather Thursday and Friday as
well. The GFS and Canadian push the front farther south, limiting
rain chances, while the Euro keeps the front closer. Keeping a
chance of showers/thunderstorms for areas SE of Richmond (best
chances in NE NC) for Thursday and Friday per the NBM. Highs on
Wednesday in the low 90s, then cooling down a bit to the mid 80s for
Thursday and Friday. Lows in the low 70s Wednesday, upper 60s inland
and low 70s near the coast for Thursday and Friday.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 355 PM EDT Saturday...
Front now south of the VA-NC line at 20z, with MVFR-IFR
conditions north and low VFR to MVFR conditions south. Heavy
showers and embedded TSRA across far south and impacting KECG
terminal through 20-22z as the front drives farther south.
Otherwise, another round of showers expected to push through the
area tonight, tapering to drizzle and fog tonight as low-levels
remain quite moist. Majority of guidance again showing LIFR-IFR
CIGs overnight, mainly after 06z.
Improvement to CIGs will be slow and incremental on Sunday.
Improving to MVFR by late morning/aftn, then gradually clearing
out by afternoon and evening. Incumbent warm and humid airmass
eventually gets displaced with cooler, drier airmass pushing
into the region later Sunday through early next week. VFR looks
to prevail all terminals by Monday and Tuesday, before rain
chances increase again on Wednesday ahead of our next frontal
passage.
&&
.MARINE...
As of 400 PM EDT Saturday...
High pressure is building into the area from the north as an
area of low pressure deepens over Hampton Roads this afternoon.
As the center of low pressure moves southeast and off the VA/NC
coast, winds will become ENE 10-20 kt this afternoon and this
evening. Small Craft Advisories have already been issued for
most of our local coastal waters into Sunday night. Winds from
this afternoon/evening to Sunday night will be 15-25 kt with
gusts up to 30 kt. Strongest winds will be across the southern
Chesapeake Bay and Atlantic waters off the coast of VA and
northern NC. Waves in the bay will be 2-4 ft through Sunday
night and Seas will be 4-6 ft through Monday morning.
Winds diminish (generally less than 10 kt) for Monday as the center
of high pressure moves over the area before weakening. A broad area
of low pressure will track well north of the area Tuesday through
Wednesday. This will turn the winds to S-SW, and slightly increase
to 10-15 kt through Wednesday morning. Waves in the bay will be 1-2
ft, and seas will become down on Monday and remaining 3-4 ft into
the middle of the week.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 AM EDT Monday for ANZ634.
Small Craft Advisory until 10 PM EDT Sunday for ANZ632.
Small Craft Advisory from 4 AM Sunday to 1 AM EDT Monday for
ANZ633.
Small Craft Advisory until 4 PM EDT Sunday for ANZ630-631.
Small Craft Advisory from 1 AM to 4 PM EDT Sunday for ANZ638.
Small Craft Advisory until 10 AM EDT Monday for ANZ650-652-654.
Small Craft Advisory from 10 PM this evening to 4 PM EDT
Monday for ANZ656-658.
&&
SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...MAM/RHR
LONG TERM...AM
AVIATION...MAM
MARINE...CP/TMGHazardous weather outlook, Jul 9, 4:27 PM EDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 427 PM EDT Sat Jul 9 2022 MDZ021>024-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>098-509>525-102030- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland- Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland- Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Virginia Beach-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 427 PM EDT Sat Jul 9 2022 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Periods of heavy rain are possible through this evening. Localized flooding possible in low lying...poor drainage...and other flood prone areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-100-102030- Maryland Beaches-Accomack-Northampton- 427 PM EDT Sat Jul 9 2022 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 05
In the hours before
Special weather statement, Jul 9, 1:17 PM EDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Wakefield VA
117 PM EDT Sat Jul 9 2022
VAZ093-095>098-100-524-525-091800-
Hampton/Poquoson VA-Isle of Wight VA-Norfolk/Portsmouth VA-
Newport News VA-Northampton VA-Suffolk VA-Virginia Beach VA-
Chesapeake VA-
117 PM EDT Sat Jul 9 2022
...Strong thunderstorms will impact portions of southern Northampton,
and central Isle of Wight Counties, the City of Norfolk, the City of
Chesapeake, the City of Portsmouth, the southeastern City of Suffolk,
the western City of Virginia Beach, the City of Hampton and the
southern City of Newport News through 200 PM EDT...
At 116 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cape Charles to Grand View to near
Holland. Movement was east at 25 mph.
HAZARD...Rain 1 to 2 inches.
SOURCE...Radar indicated.
IMPACT...Possible flooding of low lying areas.
Locations impacted include...
Virginia Beach, Newport News, Hampton, Cape Charles, Ocean View,
Kempsville, Virginia Wesleyan University, Hampton University, Old
Dominion University, Downtown Norfolk, Regent University, Great
Bridge, Downtown Suffolk, Deep Creek, Downtown Portsmouth,
Churchland, Norfolk State University, Holland, Norfolk and
Chesapeake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3715 7579 3706 7594 3699 7599 3692 7596
3673 7604 3655 7616 3655 7622 3670 7686
3707 7640 3713 7627 3706 7625 3699 7628
3694 7610 3697 7600 3705 7597 3708 7602
3713 7601 3723 7605 3725 7600 3721 7577
TIME...MOT...LOC 1716Z 280DEG 25KT 3721 7599 3707 7631 3672 7676
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
MMLocal storm report, Jul 9, 1:42 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
142 PM EDT SAT JUL 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM MARINE TSTM WIND 1 S RALEIGH TERRACE 36.99N 76.37W
07/09/2022 M46 MPH ANZ638 VA MESONET
HAMPTON FLATS WX FLOW STATION.
&&
APMSpecial weather statement, Jul 9, 2:09 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
209 PM EDT Sat Jul 9 2022
VAZ095-097-098-091900-
Norfolk/Portsmouth VA-Virginia Beach VA-Chesapeake VA-
209 PM EDT Sat Jul 9 2022
...Strong thunderstorms will impact portions of , the southeastern
City of Norfolk, the central City of Chesapeake, the southeastern
City of Portsmouth and the City of Virginia Beach through 300 PM
EDT...
At 208 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northeast of Norfolk International to
near Fentress to near Chesapeake. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Virginia Beach, Virginia Wesleyan University, Regent University,
Great Bridge, Kempsville, Deep Creek, Norfolk State University,
Norfolk, Chesapeake, Portsmouth, Back Bay, Fentress, Norfolk
International, Norview, Northwest, Cradock, Princess Anne, South
Norfolk, Rudee Heights and Portlock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3654 7586 3655 7587 3655 7625 3674 7638
3684 7628 3684 7624 3685 7628 3696 7622
3696 7615 3695 7609 3697 7605 3697 7599
3694 7595 3677 7591 3666 7586 3653 7582
TIME...MOT...LOC 1808Z 299DEG 22KT 3701 7599 3669 7615 3665 7635
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
PocheLocal storm report, Jul 9, 2:50 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
250 PM EDT SAT JUL 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 1 SE DOWNTOWN NORFOLK 36.85N 76.28W
07/09/2022 CITY OF NORFOLK VA UTILITY COMPANY
CLUSTER OF POWER OUTAGES NEAR DOWNTOWN
NORFOLK AND NORFOLK STATE UNIVERSITY. TIME
ESTIMATED.
&&
APMLocal storm report, Jul 9, 2:56 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
256 PM EDT SAT JUL 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLOOD LYNNHAVEN 36.84N 76.07W
07/09/2022 CITY OF VIRGINIA BEVA DEPT OF HIGHWAYS
ONE LANE CLOSED DUE TO STANDING WATER ON
I-264 WB.
&&
APMSpecial weather statement, Jul 9, 2:59 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
259 PM EDT Sat Jul 9 2022
NCZ017-102-VAZ097-098-091945-
Eastern Currituck NC-Western Currituck NC-Virginia Beach VA-
Chesapeake VA-
259 PM EDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of northeastern
Currituck , the southeastern City of Chesapeake and the southeastern
City of Virginia Beach through 345 PM EDT...
At 258 PM EDT, Doppler radar was tracking a strong thunderstorm over
Knotts Island, or near Currituck, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rain could result in ponding of
water on roadways.
This strong thunderstorm will be near...
Corolla around 325 PM EDT.
Other locations impacted by this storm include Barco, Snowden,
Aydlett, Sandbridge Beach, Waterlily, Sligo, Munden and Maple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3624 7578 3656 7628 3675 7593 3673 7589
3660 7583 3638 7578 3628 7575
TIME...MOT...LOC 1858Z 296DEG 23KT 3652 7596
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
MillerThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:42 AM EDT | Small Craft Advisory | AKQ | 59 hr | |
| Jul 9, 7:40 AM EDT | Special Weather Statement | AKQ | Essex, King and Queen, Richmond, Westmoreland | 50 min |
| Jul 9, 8:14 AM EDT | Areal Flood Advisory | AKQ | Westmoreland | 106 min |
| Jul 9, 8:44 AM EDT | Special Weather Statement | AKQ | King and Queen, Lancaster, Middlesex, Northumberland, Richmond | 46 min |
| Jul 9, 9:01 AM EDT | Flash Flood Warning | AKQ | Richmond, Westmoreland | 3 hr |
| Jul 9, 9:46 AM EDT | Special Weather Statement | AKQ | Gloucester, Middlesex | 59 min |
| Jul 9, 10:15 AM EDT | Flash Flood Warning | AKQ | Lancaster, Northumberland, Richmond, Westmoreland | 3 hr |
| Jul 9, 10:28 AM EDT | Special Weather Statement | AKQ | Charles City, James City, City of Hopewell | 62 min |
| Jul 9, 10:44 AM EDT | Flash Flood Warning | AKQ | Lancaster, Middlesex, Northumberland | 3 hr |
| Jul 9, 11:10 AM EDT | Special Marine Warning | AKQ | 65 min | |
| Jul 9, 11:52 AM EDT | Flash Flood Warning | AKQ | Gloucester, Mathews | 3 hr |
| Jul 9, 12:30 PM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 60 min |
| Jul 9, 12:47 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 43 min |
| Jul 9, 12:54 PM EDT | Areal Flood Advisory | AKQ | James City, York, City of Newport News | 2 hr |
| Jul 9, 1:17 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Hampton, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 43 min |
| Jul 9, 1:21 PM EDT | Areal Flood Advisory | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 2 hr |
| Jul 9, 1:29 PM EDT | Special Marine Warning | AKQ | 46 min | |
| Jul 9, 1:32 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk and 1 more | 28 min |
| Jul 9, 1:36 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, Surry, City of Chesapeake, City of Portsmouth, City of Suffolk | 3 hr |
| Jul 9, 1:50 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 3 hr |
| Jul 9, 2:09 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 51 min |
| Jul 9, 2:27 PM EDT | Flash Flood Warning | AKQ | Isle of Wight, City of Suffolk | 3 hr |
| Jul 9, 2:35 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 3 hr |
| Jul 9, 3:10 PM EDT | Special Marine Warning | AKQ | 95 min | |
| Jul 9, 2:59 PM EDT | Special Weather Statement | AKQ | Currituck | 46 min |
| Jul 9, 4:58 PM EDT | Areal Flood Advisory | AKQ | Chowan | 2 hr |
Nearby
Beach Hazards Statements in Virginia, 2022Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.